Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotically flat and scalar flat metrics on $\mathbb{R} ^3$ admitting a horizon


Author: Pengzi Miao
Journal: Proc. Amer. Math. Soc. 132 (2004), 217-222
MSC (2000): Primary 53C80; Secondary 83C99
DOI: https://doi.org/10.1090/S0002-9939-03-07029-1
Published electronically: May 9, 2003
MathSciNet review: 2021265
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new construction of asymptotically flat and scalar flat metrics on $\mathbb{R} ^3$ with a stable minimal sphere. The existence of such a metric gives an affirmative answer to a question raised by R. Bartnik (1989).


References [Enhancements On Off] (What's this?)

  • 1. Robert Bartnik, The mass of an asymptotically flat manifold, Comm. Pure Appl. Math. 39 (1986), no. 5, 661-693. MR 88b:58144
  • 2. -, New definition of quasilocal mass, Phys. Rev. Lett. 62 (1989), no. 20, 2346-2348. MR 90e:83041
  • 3. -, Some open problems in mathematical relativity, Conference on Mathematical Relativity (Canberra, 1988), Austral. Nat. Univ., Canberra, 1989, pp. 244-268. MR 90g:83001
  • 4. R. Beig and N. Ó Murchadha, Trapped surfaces due to concentration of gravitational radiation, Phys. Rev. Lett. 66 (1991), no. 19, 2421-2424. MR 92a:83005
  • 5. Hubert Bray, The penrose inequality in general relativity and volume comparison theorems involving scalar curvature, Thesis, Stanford University (1997).
  • 6. Justin Corvino, Scalar curvature deformation and a gluing construction for the Einstein constraint equations, Comm. Math. Phys. 214 (2000), no. 1, 137-189. MR 2002b:53050
  • 7. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Berlin: Springer-Verlag, 1983. MR 86c:35035
  • 8. Joachim Lohkamp, Scalar curvature and hammocks, Math. Ann. 313 (1999), no. 3, 385-407. MR 2000a:53059
  • 9. Richard Schoen, Variational theory for the total scalar curvature functional for Riemannian metrics and related topics, Topics in the Calculus of Variations, Lecture Notes in Math. 1365, Berlin: Springer-Verlag, 1987, pp. 120-154. MR 90g:58023
  • 10. Richard Schoen and Shing Tung Yau, On the proof of the positive mass conjecture in general relativity, Comm. Math. Phys. 65 (1979), no. 1, 45-76. MR 80j:83024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C80, 83C99

Retrieve articles in all journals with MSC (2000): 53C80, 83C99


Additional Information

Pengzi Miao
Affiliation: Department of Mathematics, Stanford University, Palo Alto, California 94305
Email: mpengzi@math.stanford.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07029-1
Keywords: Scalar flat metrics, horizon
Received by editor(s): May 2, 2002
Received by editor(s) in revised form: August 23, 2002
Published electronically: May 9, 2003
Communicated by: Bennett Chow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society